Discussions that mention clonidine

High & Low Blood Pressure board


Hi all----This is my first post here. Good to find this very informative board! I had a "hypertensive crisis" on June 2 and ended up in the Emergency Room with a B/P of 194/113! (Believe it or not, I had no symptoms but shakiness!) After being put on short term (clonidine) -which made me feel like I was about to die slowly---I saw my PCP who wanted to put me on Benicar. I refused Benicar HCT-(too hard on kidneys and liver)---Benicar 20 mg took my B/P down to 110/60-120/70 in 3 days---felt dizzy, so drowsy I had to take it at bedtime and had muscle cramps at first but they went away. My B/P's were getting too low---94/59, etc---so PCP changed me to 1/2 of a 20 mg tab---felt better. It is controlling my B/P VERY WELL BUT now I have diarrhea and stomach cramps at least 5-10 times per day--it did not start until a week ago--I have been on Benicar now 1 month. On checking side effects, it seems diarrhea is not a common side effect of Benicar. In looking at ALL classes of HBP meds, I do not want to take any of the others--too many problems. If any of you have had this frequent of diarrhea AND stomach cramps, did it EVENTUALLY go away or did you have to stop the Benicar alltogether? I have also had gallbladder issues and that seems to be flaring also. Thanks for any replies!